MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the telemetry transmitter is overheating during use on patient, no patient harm occurred, the unit just got warm.The biomedical engineer stated he wanted to return the unit and get a replacement unit but has not returned the device to date.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if or when additional information becomes available.(b)(4).
 
Event or Problem Description
The biomedical engineer reported that the telemetry transmitter is overheating during use on patient, no patient harm occurred, the unit just got warm.
 
Additional Manufacturer Narrative
The biomedical engineer reported that the telemetry transmitter is overheating during use on patient, no patient harm occurred, the unit just got warm.The biomedical engineer stated he wanted to return the unit and get a replacement unit but has not returned the device to date.Investigation summary: based on the available information, a definitive root cause could not be identified.Possible causes of the issue are improper battery insertion and defective battery.The operator's manual provides instruction on how to properly insert the batteries on the device.A design change has been made to prevent overheating by short circuit caused by improper insertion of batteries.No further corrective actions necessary.
 
Event or Problem Description

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
1-1 tajino
attn: shama mooman
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key11672329
Report Number8030229-2021-00225
Device Sequence Number19707123
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown